Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Sleep Issues - Again


  • Please log in to reply
3 replies to this topic

#1 Annie1

Annie1

    Member

  • Members
  • PipPip
  • 14 posts

Posted 16 September 2013 - 08:05 AM

Hello Mark,

 

One year ago I was writing to you for advice concerning sleep (or lack of) and you were able to offer practical suggestions which allowed me to put together my meds. in such a way that my sleep pattern improved immensely.  I am facing this problem again and I am hoping you may be able to point me in the right direction.

 

Up to May I was taking 1 1/2 tabs. carbidopa-levodopa (25/100)4xday plus Ropinirole 1 tab. (5 mg.)4xday plus 1 tab.Azilect(1 mg.)day.

This worked really well.  However, in May I reduced the Ropinirole from 5mg. to 4mg. and this change has either initiated or either just coincided with a decrease in the effectiveness of this combination of meds.  I now have increased tremor and rigidity (especially in my hand) along with decreased sleep.

 

I find my meds. must now be taken at 3 1/2 hr. intervals rather than 4 to 4 1/2.  My MDS suggested increasing the CL to 2 tabs.4xday.  But this caused an increase in tremor etc. so I tried going back to the 1 1/2 tabs. at 3 1//2 hr. intervals. This has proved to work really well throughout the day, but the nights are a disaster.  My MDS thinks I may need a total of 8 mgs. CL daily, and he has given me great latitude as to how to break this down so that it works for me.  But I could use some input-should I add a 5th dose of 1 1/2 tab, of CL at around 10:30pm.  I am currently taking the CL at 8 am. 11:30am,3:00pm and 6:30pm. and the Ropinirole at 9,1,5 and 9.  I try to go to bed around 10:30 or 11:00, but I am waking somewhere between 1:00am  and 2:00am as symptoms reemerge.  Even a small dose of Ambien does not seem to be able to override the tremor etc. which recurs throughout the night.  Any suggestions???

 

I  have recently had 2 serious infections and I was treated with Cipro and Doxycycline over a 3 week period.  I realize it's possible

that these circumstances may be having some impact on my PD symptoms.  I would so appreciate any thoughts you may have to contribute.  I totally embrace your belief that the best approach with PD is to start small and go slowly.  And thanks again.  Your positive attitude about PD is contagious.

 



#2 MComes RPH

MComes RPH

    Board Certified Pharmacist

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,179 posts

Posted 10 October 2013 - 07:15 PM

First off, who had the idea to decrease the requip if things were running well?
Mow the cipro will increase the effects of the requip due to the fact they are both stabilize in the liver. The requip will "sit" in the intestine waiting to be metabolized by the liver, this will cause more medication (requip) to be absorbed through the intestine. Since it was a while ago, this affect would only happen while you were on the video plus a day or so after.
Now, your idea of adding the sinemet later sounds like a good choice. The only way to really know is to try it. Like I said, PD is one of the very few diseases that tells you when to take your medicine.
The only other way to get back on track is to take the morning dose of your meds, then wait until the symptoms come back, then take your meds, etc...all the while keeping track of the time the symptoms come on. Then the day after, take your morning meds, then refer to your time sheet from the previous day, and take your meds about 30 -45 minutes earlier than when your symptoms come on the day before.
PD symptoms will occur about the same time every day. So if you know when they will occur, subtract about 30 minutes from that time & take your meds then, you should be back to normal somewhat quickly.
Hope this helps. Keep me posted.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#3 Annie1

Annie1

    Member

  • Members
  • PipPip
  • 14 posts

Posted 13 October 2013 - 10:10 PM

Mark,

Thanks so much for your input.  My MDS is always trying hard to find ways to make things better for me - sometimes the suggestions work and sometimes they don't.  This was one that did not.  But I have kept a daily schedule of my meds and by lowering the doses and moving them closer together, I am getting close to where I was previously.  The infections/antibiotics have slowed the process a bit, but I am sleeping again and that alone is a major step in the right direction.  Hope you are doing well also.   



#4 MComes RPH

MComes RPH

    Board Certified Pharmacist

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,179 posts

Posted 15 October 2013 - 08:22 AM

I am doing well, thank you.
When someone with PD gets an infection, it really does affect the whole sysyem and throw of the trying of the meds. That is why the change from summer to fall to winter is so important to stay healthy. Maybe a little extra vitamin c and possibly some extra vitamin d could help.
I am glad to here the sleep issue is getting better. People with PD need sleep. It is the only time that the dopamine cells we still have get a chance to produce dopamine. This is because we are the least active. The more activity we do, the more muscles we use, and this requires more dopamine. Now i am not saying not to do some exercise, some something and walking are always good.
Keep me posted.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users